MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis, as it was discarded.The investigation was focused on a review of product documentation.The device used in treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.However, the following controls are in place to mitigate the reported product issue.As per procedure (abiomed introducer sheath in-process and final inspection), the devices in this lot were inspected as follows: 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Per section 12.2, visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Abiomed provides the ifu for this product.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that we received a complaint involving 2 consective oscor 23 fr introducers.A (b)(6) male underwent a post cardiotomy cardiogenic shock procedure as the patient was having chest pain, nausea and chronic heart failure.The physician alleged the introducer had split distal to the tip when tracking the rp through the sheath, attempting to enter the inferior vena cava.A new 23 fr introducer was used, although the physician endured the same failure.The physician noted stenosis in the left common iliac vein was causing friction between the introducer and catheter, thus, unable to advance the impella into proper placement.There was no harm to the patient and support was escalated to ecmo.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key14279851
Report Number1035166-2022-00059
Device Sequence Number14773524
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-19198
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale